MAUDE Adverse Event Report: SYNTHES GMBH DRILL SLEEVE FOR 2.8MM DRILL BIT; GUIDE

SYNTHES GMBH DRILL SLEEVE FOR 2.8MM DRILL BIT; GUIDE
Catalog Number 03.120.040
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the surgeon set the plate for the guiding block at the demonstration.After the demonstration, by using the drill sleeve to remove the plate from the guiding block, but the plate couldn't be removed from the guiding block.Finally, remove the guiding block about 30 minutes.No further information is available.This complaint involves (3) devices.This report is for (1) drill sleeve for 2.8mm drill bit.This report is 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 - device returned to manufacture.H6 - codes updated to imdrf codes.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device also please refer to (b)(4) local letter in pc level.Visual analysis of the returned sample revealed that lcp drill sleeve 3.5 f/drill bit ø2.8 03 the threads of the drill guide are slightly deformed, and no other issues were identified.The dimensional inspection was not performed for the lcp drill sleeve 3.5 f/drill bit ø2.8 03 due to alleged complaint condition.The functional test was not performed since all the parts were not received.The observed unable to assemble condition of the components is consistent with the complaint condition since the threads of the drill sleeve are deformed might be the reason for the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for lcp drill sleeve 3.5 f/drill bit ø2.8 03.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Evice was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL SLEEVE FOR 2.8MM DRILL BIT
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12367161
Report Number8030965-2021-07199
Device Sequence Number19937910
Product Code FZX
UDI-Device Identifier07611819996304
UDI-Public(01)07611819996304
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.040
Device Lot Number75P9167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/04/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDINGBLOCK F/LOCKING ATTACHMENT PLATE; UNK - PLTS: 4.5 MM NRW LTD. CNT LCKN CMPRSN PLTS; GUIDINGBLOCK F/LOCKING ATTACHMENT PLATE; UNK - PLTS: 4.5 MM NRW LTD. CNT LCKN CMPRSN PLTS